Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 10, 2011, 10:11 PM CDT for 7 counties in Nebraska. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 10:11 PM CDT (03:11 UTC)
- Expired
- Jul 10, 2011, 10:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Adams County, NE, Buffalo County, NE, Dawson County, NE, Hall County, NE, Howard County, NE, Kearney County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:20 PM CDT | TSTM WND GST 60 | 4 W Grand Island, NE | |
| Jul 10, 10:30 PM CDT | TSTM WND DMG | Kearney, NE | A UTILITY POLE WAS KNOCKED DOWN NEAR 8TH AND 3RD STREETS AND A LARGE TREE WAS BLOWN OVER AT 31ST AND E STREET. POWER WAS KNOCKED OUT IN RAVENNA. |
| Jul 10, 10:39 PM CDT | TSTM WND GST 60 | Grand Island, NE | 60 MILE PER HOUR WINDS FOR THE PAST 10 MINUTE ON THE CORNER OF WILDWOOD AND HIGHWAY 281. |
| Jul 10, 10:43 PM CDT | TSTM WND GST 64 | Grand Island Airport, NE | |
| Jul 10, 10:43 PM CDT | TSTM WND GST 65 | Grand Island, NE | ESTIMATED 65 MILE PER HOUR WINDS WITH PENNY SIZE HAIL. SOME TREE BRANCHES AND POWER LINES DOWN AS WELL. |
| Jul 10, 10:44 PM CDT | TSTM WND GST 55 | Grand Island Airport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2656 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS53 KGID 110311
SVRGID
NEC001-019-047-079-093-099-163-110345-
/O.NEW.KGID.SV.W.0231.110711T0311Z-110711T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN HOWARD COUNTY IN CENTRAL NEBRASKA...
NORTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1045 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOTHENBURG TO 7 MILES
NORTHWEST OF GIBBON TO KENESAW...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...SHELTON...SUMNER...PROSSER...EDDYVILLE...
PLEASANTON...WOOD RIVER...POOLE...RAVENNA...ALDA...CAIRO...
HAZARD...BOELUS...LITCHFIELD...ROCKVILLE...DANNEBROG AND ST.
LIBORY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4104 10021 4105 9922 4124 9920 4120 9829
4090 9828 4065 9847 4049 9873 4063 9904
4066 9918 4074 10023
TIME...MOT...LOC 0311Z 224DEG 45KT 4100 10005 4086 9887
4066 9858
WIND...HAIL 70MPH 1.00IN
$$
WESELY2 follow-up statements
141
WWUS53 KGID 110326
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CDT SUN JUL 10 2011
NEC001-099-110335-
/O.CAN.KGID.SV.W.0231.000000T0000Z-110711T0345Z/
KEARNEY NE-ADAMS NE-
1026 PM CDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS AND
NORTHEASTERN KEARNEY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4103 10021 4105 9922 4124 9920 4120 9829
4090 9828 4070 9843 4067 9913 4085 9944
4094 10022
TIME...MOT...LOC 0325Z 230DEG 47KT 4109 10003 4106 9949
4101 9867 4081 9837
$$
NEC019-047-079-093-163-110345-
/O.CON.KGID.SV.W.0231.000000T0000Z-110711T0345Z/
BUFFALO NE-DAWSON NE-HALL NE-HOWARD NE-SHERMAN NE-
1026 PM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERMAN...SOUTHERN HOWARD...HALL...NORTHERN DAWSON AND BUFFALO
COUNTIES UNTIL 1045 PM CDT...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GOTHENBURG TO EDDYVILLE TO 7 MILES
WEST OF CAIRO TO DONIPHAN...MOVING NORTHEAST AT 55 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 1020 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 60
MPH WINDS 4 MILES WEST OF GRAND ISLAND WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...CAIRO...HAZARD...BOELUS...ROCKVILLE...LITCHFIELD...
DANNEBROG AND ST. LIBORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4103 10021 4105 9922 4124 9920 4120 9829
4090 9828 4070 9843 4067 9913 4085 9944
4094 10022
TIME...MOT...LOC 0325Z 230DEG 47KT 4109 10003 4106 9949
4101 9867 4081 9837
WIND...HAIL 70MPH 0.75IN
$$
WESELY154
WWUS53 KGID 110334
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1034 PM CDT SUN JUL 10 2011
NEC047-110343-
/O.CAN.KGID.SV.W.0231.000000T0000Z-110711T0345Z/
DAWSON NE-
1034 PM CDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAWSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4090 9828 4070 9843 4090 9902 4093 9924
4104 9942 4105 9941 4105 9922 4106 9922
4106 9921 4124 9920 4120 9829
TIME...MOT...LOC 0333Z 230DEG 47KT 4116 9992 4113 9938
4107 9856 4087 9826
$$
NEC019-079-093-163-110345-
/O.CON.KGID.SV.W.0231.000000T0000Z-110711T0345Z/
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
1034 PM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERMAN...SOUTHERN HOWARD...HALL AND NORTHERN BUFFALO COUNTIES UNTIL
1045 PM CDT...
AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES WEST OF OCONTO TO 10 MILES NORTH OF SUMNER TO CAIRO TO
DONIPHAN...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...LITCHFIELD...DANNEBROG AND ST. LIBORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4090 9828 4070 9843 4090 9902 4093 9924
4104 9942 4105 9941 4105 9922 4106 9922
4106 9921 4124 9920 4120 9829
TIME...MOT...LOC 0333Z 230DEG 47KT 4116 9992 4113 9938
4107 9856 4087 9826
WIND...HAIL 60MPH 0.75IN
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:03 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 10, 6:03 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT SUN JUL 10 2011
.AVIATION...00Z KGRI TAF. THE SAME SITUATION HAS PRESENTED ITSELF
FOR THIS EVENING AS WAS YESTERDAY EVENING. A SHORT WAVE
DISTURBANCE IS ROLLING OFF THE COLORADO ROCKIES MOVING TOWARDS THE
CENTRAL PLAINS WHICH IS SPAWNING THUNDERSTORMS. THE MAIN CONCERN
FOR THE TAF SITE IS WHETHER THUNDERSTORMS WILL DIRECTLY AFFECT THE
SITE DURING THE PERIOD OR FIZZLE OUT LIKE YESTERDAY. WARM AIR
ALOFT IS STILL PRESENT TONIGHT WHICH COULD INHIBIT THUNDERSTORM
DEVELOPMENT. THIS BEING SAID...KEPT THUNDERSTORMS IN THE TEMPO
GROUP BUT SLIGHTLY PUSHED BACK THE TIMING. THE TIMING OF TEMPO GROUP
MAY NEED TO BE ALTERED DEPENDING ON NEW DEVELOPMENT OR WEAKENING
OF THUNDERSTORMS ALREADY IN WESTERN NEBRASKA. VFR CONDITIONS WILL
PREVAIL A MAJORITY OF THE TAF PERIOD WITH WINDS BECOMING LIGHT AND
VARIABLE THIS EVENING TO PICKING UP FROM THE EAST TOMORROW AROUND
10 KTS. CLOUD COVER SHOULD ONLY BE A CONCERN IF THUNDERSTORMS MOVE
INTO THE TAF REGION.
&&
.PREV DISCUSSION... /ISSUED 437 PM CDT SUN JUL 10 2011/
SHORT TERM...THROUGH MONDAY NIGHT. WHAT CAN ONE SAY OTHER THAN
THIS DISCUSSION WILL HAVE THAT BROKEN RECORD SOUND TO IT. CONCERNS
DURING THE UPCOMING 36 HOURS REMAIN MUCH THE SAME...WITH
POSSIBLE...BUT NOT NECESSARILY LIKELY SEVERE THUNDERSTORMS AND
HEAVY RAINFALL...AND ALSO CONTINUED ISSUES WITH HEAT.
20Z OBJECTIVE SFC ANALYSIS REVEALS A CONTINUE WEAK PRESSURE
PATTERN ACROSS THE CENTRAL PLAINS...WITH BREEZES AT OR BELOW 10
MPH IN MOST LOCATIONS. ALTHOUGH AT LEAST A FEW RATHER SUBTLE
BOUNDARIES ARE IN PLACE...INCLUDING A WEAK WARM FRONT ACROSS
NORTHERN KANSAS...AND A SURFACE TROUGH TRAILING SOUTHWESTWARD FROM
A CENTRAL SD LOW INTO WEST CENTRAL NEBRASKA. WITHIN THE LAST
SEVERAL MINUTES...A STORM HAS FIRED NEAR THIS BOUNDARY IN WEST
CENTRAL NEBRASKA...WHILE OTHER GENERALLY SCATTERED...WEAKLY
ORGANIZED SHOWERS/STORMS HAVE STARTED POPPING UP IN THE VERY
DEEPLY MIXED...STEEP LOW LEVEL LAPSE RATE ENVIRONMENT OF SOUTHWEST
KS. ALOFT...WATER VAPOR SATELLITE AND SHORT TERM MODEL DATA PAINT
THE CONTINUED PICTURE OF AN EXTENSIVE MID/UPPER RIDGE SPRAWLED
ACROSS THE SOUTH CENTRAL/SOUTHEAST CONUS...AND A SHORTWAVE TROUGH
ACROSS THE PACIFIC NORTHWEST...WITH THE LOCAL AREA LYING ON THE
VERY SOUTHERN PERIPHERY OF THE STRONGER QUASI-ZONAL FLOW ALOFT IN
BETWEEN THESE TWO FEATURES.
STARTING OFF WITH TEMPERATURES/HEAT INDICES...THE ONGOING HEAT
ADVISORY AREA HAS WORKED OUT QUITE WELL THIS AFTERNOON...WITH
NORTHWEST AREAS MAYBE A BIT ON THE MARGINAL SIDE OF THE 105 HEAT
INDEX CRITERIA...WHILE SOUTHEAST AREAS SUCH AS YORK....HEBRON AND
SMITH CENTER HAVE NEARED OR EVEN EXCEEDED EXCESSIVE HEAT WARNING
CRITERIA OF 110 AT TIMES. OBVIOUSLY WILL LET THE HEADLINE RIDE
THROUGH THE SCHEDULED 8 PM EXPIRATION...WITH ANY UPGRADE TO A
WARNING FOR A FEW COUNTIES AT THIS JUNCTURE TOO LITTLE TOO LATE.
FOR MONDAY...KEPT HIGH TEMPS SIMILAR TO PREV FCST...BUT UPPED 1-2
DEGREES MAINLY ACROSS THE SOUTH...THUS CALLING FOR A RANGE FROM
LOW 90S NORTH TO LOW 100S IN KS ZONES. WITH AN EFFECTIVE EAST-WEST
WARM FRONT LIKELY BECOMING A BIT BETTER DEFINED WITH SLIGHTLY
STRONGER BREEZES ON MONDAY AFTERNOON...ANTICIPATE DEWPOINTS TO MIX
DOWNWARD MORE EFFICIENTLY THAN TODAY...AT LEAST FOR ROUGHLY THE
SOUTHERN 1/2 OF THE CWA. HOWEVER...WILL LIKELY SEE PLENTY OF
POOLING OF AT LEAST LOW-MID 70S DEWS ACROSS THE NORTHERN HALF
INCLUDING THE I-80 CORRIDOR. AS IT CURRENTLY STANDS...HAVE
WIDESPREAD HEAT INDICES OF 98-104 FORECAST FOR MOST OF THE CWA
MONDAY...WITH THE YORK AREA MOST FAVORED TO TAG 105. CONTEMPLATED
EXTENDING PARTS OF THE CURRENT ADVISORY INTO MONDAY...BUT WITH
WIDESPREAD 105+ HEAT INDEX POTENTIAL LOOKING LESS PROMISING THAN
TODAY...WILL DEFER TO NIGHT SHIFT TO MAKE THE CALL ON WHETHER TO
ISSUE A MONDAY HEAT HEADLINE. FURTHERMORE...IF FAIRLY WIDESPREAD
CONVECTION DOES IN FACT DEVELOP TONIGHT...THIS COULD AFFECT
PLACEMENT OF THE EFFECTIVE WARM FRONT/MOISTURE POOLING...ETC. AS
FOR LOW TEMPS TONIGHT/MONDAY NIGHT...CONTINUES WARM WITH LOW-MID
70S MOST LOCATIONS.
MOVING ON TO THUNDERSTORMS...FRUSTRATING PATTERN CONTINUES WITH A
COMPLEX BATTLE OF MANY INGREDIENTS INCLUDING HIGH
INSTABILITY...SOMEWHAT MARGINAL WIND SHEAR...AND A STRONG CAP. AS
IS TYPICALLY THE CASE IN THESE PATTERNS...MODEL PLACEMENT OF QPF
IS ALL OVER THE PLACE...SO WILL AGAIN RELY MAINLY ON SHORT TERM
GUIDANCE FROM RUC...HRRR...4 KM WRF-NMM. ALL THINGS
CONSIDERED...4 KM WRF-NMM SIMULATED REFLECTIVITY IS OFF TO A
DECENT START DEPICTING CURRENT REGIONAL ACTIVITY. LATEST OBJECTIVE
RUC ANALYSIS INDICATES MLCAPE OF AT LEAST 3000-5000 J/KG ACROSS
THE CWA...WITH A WEAK CAP AND 0-6KM BULK SHEAR OF 30-40KT.
HOWEVER...VISIBLE SAT INDICATES ALMOST NO SIGN OF BOUNDARY LAYER
BASED CUMULUS ANYWHERE IN THE CWA AT THIS HOUR...PUTTING INTO
DOUBT THE EARLIER SUGGESTION OF LATE AFTERNOON INITIATION NORTH OF
INTERSTATE 80. AS A RESULT...THE MORE LIKELY SCENARIO IS FOR THE
VAST MAJORITY OF CONVECTION IN THE CWA TO HOLD OFF UNTIL THE
EVENING HOURS...AND MORE SO AFTER DARK. IN CONTRAST TO LAST
NIGHT...THE H85 LOW LEVEL JET IS MORE FOCUSED INTO AREAS NEAR THE
NEB/KS STATE LINE TONIGHT...SETTING UP SOME PRETTY HEALTHY
CONVERGENCE BEFORE GRADUALLY VEERING AFTER MIDNIGHT. ALTHOUGH IT
IS POSSIBLE THAT SOME OF THE SOUTHWEST KANSAS CONVECTION COULD
GET INTO SOUTHERN ZONES OVER THE NEXT FEW HOURS...THE DEVELOPMENT
ALONG THE WESTERN NEB SFC TROUGH SHOULD STAY TO THE WEST. THIS
LEAVES THE CWA WAITING FOR ACTIVITY OUT WEST ACROSS THE HIGH
PLAINS TO ROLL EAST...OR HAVE NEW DEVELOPMENT TAKE PLACE OVERHEAD
ALONG THE LOW LEVEL JET AXIS. ALTHOUGH A LARGE HAIL THREAT SHOULD
BE MITIGATED SOMEWHAT BY HIGH FREEZING LEVELS...WET MICROBURSTS OR
COLD POOLING CAPABLE OF 70+MPH WINDS ARE CERTAINLY POSSIBLE. ALSO
DO NOT WANT TO MINIMIZE THE HEAVY RAIN THREAT...WITH HIGH
PRECIPITABLE WATER VALUES OF 1.5-1.8 INCHES FIRMLY IN PLACE. ALL
THIS BEING SAID...YET AGAIN CONFIDENCE IN COVERAGE HAS PRECLUDED
THE ASSIGNMENT OF LIKELY POPS TONIGHT...WITH THE HIGHEST 50
PERCENT CHANCES CURRENTLY TARGETING AREAS NORTH OF I-80.
ON MONDAY...WE HAVE THE POTENTIAL TO RUN THE SAME GENERAL SCENARIO
ALL OVER AGAIN. MOST OF THE DAY SHOULD BE DRY EXCEPT FOR POSSIBLE
LINGERING WEAK MORNING ACTIVITY. THEN THE AFTERNOON AGAIN BRINGS A
BATTLE OF STOUT CAPPING AND OVERALL WEAK SYNOPTIC FORCING VERSUS
HIGH INSTABILITY AND SOMEWHAT MARGINAL SHEAR VALUES. AGAIN...MOST
OF THE ACTION SHOULD START OUT WEST AND MOVE IN
EVENING/OVERNIGHT...BUT AREAS NEAR/NORTH OF THE WARM FRONT ACROSS
NEB ZONES WILL NEED WATCHED FOR LATE AFTERNOON/EARLY EVENING
INITIATION. ONE OF THE FEW NOTABLE DIFFERENCES FOR MONDAY NIGHT IS
THAT LOW LEVEL JET CONVERGENCE ESPECIALLY AFTER MIDNIGHT IS MORE
SO NORTH OF THE CWA...WHICH SHOULD FOCUS THE HEAVIEST RAINFALL
POTENTIAL MORE SO ACROSS NORTH CENTRAL/NORTHEAST NEB...BUT
POSSIBLE ACROSS THE NORTHERN 1/4 OF THE CWA AS WELL. WITH SO MUCH
UNCERTAINTY ABOUT THE NEXT 12 HOURS...NOT GOING TO SAY ANY MORE
ABOUT MONDAY EVENING/NIGHT AT THIS TIME...OTHER THAN THE GOING SPC
SLIGHT RISK FOCUSING ON THE NORTHERN 1/2 OF THE CWA LOOKS
REASONABLE...WITH KS AND FAR SOUTHERN NEB ZONES MORE LIKELY TO
REMAIN CAPPED...OR SOUTH OF THE MAIN LOW LEVEL JET
CONVERGENCE/MOISTURE TRANSPORT.
ONE LAST COMMENT...WITH SUCH HIGH DEWPOINTS/RELATIVE HUMIDITY
VALUES AT LEAST A FEW AREAS OF MAINLY LIGHT FOG ARE POSSIBLE BOTH
TONIGHT AND MONDAY NIGHT IN AREAS WHERE CONVECTION HASNT STIRRED
THE LOW LEVELS UP TOO MUCH. HOWEVER WILL LEAVE A FOG MENTION OUT
OF THE FORECAST AS THERE ARE NO CLEAR SIGNALS THAT IT WOULD BE
PARTICULARLY WIDESPREAD OR IMPACTFUL.
LONG TERM...12Z TUESDAY THROUGH SUNDAY. PRIMARY FORECAST CONCERNS
CONTINUE TO LIE WITH PRECIPITATION CHANCES EARLY ON...AND HOT
TEMPERATURES TOWARD THE END OF THE PERIOD.
THE START OF THE LONG TERM PATTERN CONTINUES TO SHOW THE CENTRAL
PLAINS WITH ZONAL/SOUTHWESTERLY FLOW IN THE UPPER LEVELS...WITH THE
MAIN HIGH PRESSURE SYSTEM LOCATED OVER THE SOUTHEASTERN CONUS/GULF
COAST REGION...WHILE LOW PRESSURE CONTINUES TO SPIN NEAR/JUST OFF
THE PAC NW WITH A TROUGH EXTENDING SOUTH ALONG THE WEST COAST. A
QUICK MOVING SHORTWAVE DISTURBANCE CONTINUES TO SHIFT EAST ACROSS
THE CENTRAL PLAINS ALONG THE NOSE OF A SWRLY LLJ...AND COULD KEEP
SOME LINGERING ACTIVITY AROUND DURING THE MORNING HOURS...SO KEPT
SOME LOW POPS IN ACROSS SC NEB TO ACCOUNT FOR THIS. EXPECTING A
LULL IN PRECIPITATION AS WE PASS THROUGH THE DAY...BUT COULDNT
REMOVE POPS...ESPECIALLY WITH LATEST MODELS SHOWING A SLIGHTLY
SOUTHWARD SHIFT TO THE POSITION OF THE SFC FRONT. BETTER CHANCES
LOOK TO COME DURING THE EVENING/OVERNIGHT HOURS...AS WE CONTINUE TO
SEE WEAK PERTURBATIONS IN THE MID/UPPER LEVEL FLOW. MODELS IN PRETTY
GOOD AGREEMENT SHOWING AN INCREASING FOCUS IN THE AREA AS THE LLJ
GETS RAMPED UP...AND DECIDED TO INCREASE POPS MAINLY ACROSS THE
NORTHERN HALF OF THE CWA. WILL DEPEND ON THAT SFC BOUNDARY
LOCATION. EVEN THOUGH THERE IS INSTABILITY PRESENT...DEEP LAYER
SHEAR IS FAIRLY WEAK AT 15-25 KTS...SO WIDESPREAD STRONG/SVR
THUNDERSTORMS NOT EXPECTED.
HASNT BEEN A LOT OF CHANGE SINCE YESTERDAY WHEN LOOKING TOWARD
WEDNESDAY...WITH UPPER LEVEL FLOW KEEPING THE CWA VULNERABLE TO THE
IMPACT OF ANY SHORTWAVE DISTURBANCES MOVING THROUGH...BUT MODELS
CONTINUE TO SHOW THE GRADUAL WESTWARD SHIFT OF THE UPPER LEVEL HIGH
PRESSURE SYSTEM/RIDGE. THIS OCCURS THROUGH THE DAYTIME/OVERNIGHT
HOURS...HELPING TO GRADUALLY SHIFT THE BETTER CHANCES FURTHER
NORTH. AT THE SFC...WHILE THAT SFC FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE CWA EARLY ON...IT BECOMES MORE DIFFUSE AND STARTS TO
SHIFT NORTH AS WELL. KEPT PRECIPITATION CHANCES GOING THROUGH
WEDNESDAY NIGHT WITH THE SFC BOUNDARY STILL LINGERING
AROUND...ANOTHER WAVE MOVING THROUGH AND AN INCREASING LLJ. BUT
LIKE TUESDAY...WHILE INSTABILITY IS PRESENT...DEEP LAYER SHEAR IS
LESS THAN STELLAR.
BIGGEST CHANGE MADE TO TUES/WED WAS TO THE HIGH TEMPERATURES. WITH A
MORE SOUTHWARD SHIFT TO THE SFC FRONT...THIS LEAVES A BIGGER PORTION
OF THE CWA /MAINLY SC NEB/ WITH THE POTENTIAL FOR MORE CLOUD COVER
AND A MORE EASTERLY COMPONENT TO THE WINDS NORTH OF THE FRONT. THIS
WILL LEAVE A TIGHTER TEMPERATURE GRADIENT ACROSS THE CWA...WITH
HIGHS RANGING FROM THE LOWER/MID 80S IN THE NORTH TO THE MID/UPPER
90S IN THE SOUTH. OBVIOUSLY...THESE TEMPS AND CLOUD COVER IS GOING
TO BE PRETTY DEPENDENT ON WHERE THE FRONT ULTIMATELY ENDS UP...SO
ADDITIONAL ADJUSTMENTS WOULD NOT BE SURPRISING.
AS WE GET INTO THURSDAY THROUGH SUNDAY...THE MAIN STORY LIES WITH
THE HOTTER TEMPERATURES EXPECTED ACROSS THE ENTIRE CWA. MODELS IN
PRETTY GOOD AGREEMENT SHOWING THE CONTINUED WESTWARD SHIFT TO THE
UPPER LEVEL HIGH PRESSURE SYSTEM/RIDGE AXIS...BRINGING IT MORE OVER
THE PLAINS STATES VS THE GULF/MIDWEST LIKE IT IS EARLY IN THE WEEK.
THIS WILL PUSH THE PRIMARY PATH OF ANY DISTURBANCES RIDING AROUND
THE EDGE OF THE RIDGE WELL TO THE NORTH OF THE CWA...AND WHILE COULD
SEE SOME HIGH PLAINS ACTIVITY THROUGH THE PERIOD...ANY OF THIS
ACTIVITY IS EXPECTED TO REMAIN OFF TO THE WEST. 850MB TEMPS
REACHING NEAR THE 30C DEGREE MARK...SOUTHERLY LOW LEVEL FLOW AND
PLENTY OF SUNSHINE IS EXPECTED TO HELP BRING HIGH TEMPERATURES WELL
INTO THE 90S...WITH LOWER 100S ACROSS THE SOUTH.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ048-049-062>064-
074>077-084>087.
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-017>019.
&&
SHORT TERM...PFANNKUCH
LONG TERM...ADO
AVIATION...BDCHazardous weather outlook, Jul 10, 7:50 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 750 PM CDT SUN JUL 10 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 750 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY RETURN TO MUCH OF THE OUTLOOK AREA THIS EVENING AND TONIGHT. THE BETTER CHANCES SHOULD FAVOR AREAS WEST AND NORTHWEST OF A OSBORNE KANSAS...TO HASTINGS NEBRASKA...TO YORK NEBRASKA LINE. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE LATE THIS EVENING AROUND OR AFTER MIDNIGHT. SOME OF THE STORMS TONIGHT COULD BE SEVERE...CAPABLE OF PRODUCING HAIL TO AROUND HALF DOLLAR SIZE...WIND GUSTS TO AROUND 70 MPH...AND ALSO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY MORNING...A FEW STORMS COULD LINGER IN PORTIONS OF SOUTH CENTRAL NEBRASKA...ALTHOUGH MOST OF THE DAY SHOULD BE STORM FREE. THEN LATE MONDAY AFTERNOON INTO MONDAY NIGHT...ANOTHER POTENTIAL ROUND OF STORMS COULD AFFECT LOCATIONS PRIMARILY NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. YET AGAIN...SEVERE WEATHER IN THE FORM OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY. ADDITIONAL CHANCES FOR THUNDERSTORMS CONTINUE FOR TUESDAY THROUGH WEDNESDAY NIGHT...WITH THE BEST CHANCES STILL FOCUSING NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT. IN ADDITION...HEAT INDEX VALUES WILL AGAIN BE QUITE HIGH ACROSS THE OUTLOOK AREA ON MONDAY AFTERNOON...TOPPING OUT MAINLY BETWEEN 98 AND 104 DEGREES. THEN FROM THURSDAY THROUGH SUNDAY...AFTERNOON HEAT INDEX VALUES OF NEAR OR ABOVE 100 DEGREES ARE AGAIN POSSIBLE ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS ACROSS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Jul 10, 9:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 942 PM CDT SUN JUL 10 2011 NEZ039-040-046-047-110330- GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE- 942 PM CDT SUN JUL 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VALLEY...NORTHERN SHERMAN... NORTHWESTERN HOWARD AND WESTERN GREELEY COUNTIES UNTIL 1030 PM CDT... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF ARCADIA...OR 20 MILES SOUTHWEST OF ORD...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ORD... ARCADIA... NORTH LOUP... SCOTIA... COTESFIELD... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4172 9860 4132 9851 4130 9921 4161 9922 TIME...MOT...LOC 0243Z 261DEG 33KT 4145 9924
Local storm report, Jul 10, 9:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
944 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 7 SW GOTHENBURG 40.86N 100.26W
07/10/2011 E60 MPH LINCOLN NE STORM CHASER
&&
NWSLocal storm report, Jul 10, 9:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST KEARNEY 40.70N 99.08W
07/10/2011 E70 MPH BUFFALO NE EMERGENCY MNGR
&&
NWSLocal storm report, Jul 10, 9:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 6 S ARAPAHOE 40.22N 99.90W
07/10/2011 E50.00 MPH FURNAS NE LAW ENFORCEMENT
0848 PM TSTM WND GST 1 W EDISON 40.28N 99.79W
07/10/2011 E60.00 MPH FURNAS NE PUBLIC
0905 PM HAIL 2 S OXFORD 40.22N 99.63W
07/10/2011 E1.00 INCH FURNAS NE TRAINED SPOTTER
0914 PM TSTM WND GST ATLANTA 40.37N 99.47W
07/10/2011 E50.00 MPH PHELPS NE LAW ENFORCEMENT
0926 PM TSTM WND DMG HOLDREGE 40.44N 99.38W
07/10/2011 PHELPS NE LAW ENFORCEMENT
POWER LINES DOWN IN HOLDREGE.
0928 PM TSTM WND GST 2 E FARNAM 40.71N 100.18W
07/10/2011 E70.00 MPH DAWSON NE TRAINED SPOTTER
0929 PM TSTM WND GST 2 NW HOLDREGE 40.46N 99.40W
07/10/2011 E60.00 MPH PHELPS NE LAW ENFORCEMENT
60 MILE PER HOUR WINDS NORTHWEST OF HOLDREGE AND NICKEL
SIZE HAIL.
0930 PM HAIL 5 SE HOLDREGE 40.39N 99.31W
07/10/2011 E1.50 INCH PHELPS NE LAW ENFORCEMENT
0942 PM TSTM WND GST 7 SW GOTHENBURG 40.86N 100.26W
07/10/2011 E60.00 MPH LINCOLN NE STORM CHASER
0942 PM TSTM WND GST AXTELL 40.48N 99.13W
07/10/2011 E60.00 MPH KEARNEY NE LAW ENFORCEMENT
60 MILE PER HOUR WIND IN AXTELL WITH DIME SIZE HAIL.
0948 PM TSTM WND GST KEARNEY 40.70N 99.08W
07/10/2011 E70.00 MPH BUFFALO NE EMERGENCY MNGR
&&
NWSLocal storm report, Jul 10, 9:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL LEXINGTON 40.78N 99.74W
07/10/2011 E1.00 INCH DAWSON NE LAW ENFORCEMENT
&&
NWSLocal storm report, Jul 10, 9:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST KEARNEY 40.70N 99.08W
07/10/2011 M68 MPH BUFFALO NE AWOS
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:58 PM CDT | Special Weather Statement | GID | Furnas | 47 min |
| Jul 10, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 41 min |
| Jul 10, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 39 min |
| Jul 10, 9:26 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Gosper, Harlan, Kearney, Phelps | 49 min |
| Jul 10, 9:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper | 41 min |
| Jul 10, 9:42 PM CDT | Special Weather Statement | GID | Valley | 48 min |
| Jul 10, 9:55 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 20 min |
| Jul 10, 10:38 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Hamilton, Howard, Merrick and 3 more | 37 min |
| Jul 10, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Nance, Valley | 30 min |
| Jul 10, 11:07 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 23 min |
| Jul 10, 11:28 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hamilton, Merrick, Nance, Polk, Valley and 1 more | 32 min |
| Jul 11, 3:02 AM CDT | Special Weather Statement | GID | Hamilton, Merrick | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.